MAUDE Adverse Event Report: PHILIPS VOLCANO REFINITY CATHETER, SHORT TIP, 89900; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO REFINITY CATHETER, SHORT TIP, 89900; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89900
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that during a coronary procedure, inside the body during the second pullback, the manufacturer's catheter got stuck on the non-manufacturer's's guidewire, thus the wire and catheter were removed together as a system.No patient injury reported.This product problem is being submitted because the manufacturer's catheter became stuck on the non-manufacturer's guidewire and were removed as a system.
 
Additional Manufacturer Narrative
Block d9: corrected from (b)(6) 2021 to (b)(6) 2021.Block h3: the refinity catheter was returned intact to a non-manufacturer's's guidewire and was visually and microscopically inspected.The distal tip was bent and there was a tear at the guide wire exit port.During functional testing, the guidewire movement test could not be conducted due to the stuck guidewire that could not be removed.Block h6: the probable cause of the reported "guidewire movement issue" could not be determined by the investigation since the guidewire test could not be performed.

Brand Name
REFINITY CATHETER, SHORT TIP, 89900
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive
#500
san diego CA 92130
MDR Report Key12183819
Report Number3008363989-2021-00001
Device Sequence Number19237813
Product Code OBJ
UDI-Device Identifier00845225002831
UDI-Public(01)00845225002831(11)210524(17)230524(10)0302280625
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2023
Device Model Number89900
Device Catalogue Number400-0200.273
Device Lot Number0302280625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date07/16/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT: BMW GUIDEWIRE, SIZE UNK; EBU GUIDE CATHETER MFG AND SIZE UNK; UNK MFG AND SIZE: INTRODUCER SHEATH